On h-Transforms of One-Dimensional Diffusions Stopped upon Hitting Zero

  • Kouji Yano
  • Yuko Yano
Part of the Lecture Notes in Mathematics book series (LNM, volume 2137)


For a one-dimensional diffusion on an interval for which 0 is the regular-reflecting left boundary, three kinds of conditionings to avoid zero are studied. The limit processes are h-transforms of the process stopped upon hitting zero, where h’s are the ground state, the scale function, and the renormalized zero-resolvent. Several properties of the h-transforms are investigated.


Brownian Motion Resolvent Operator Generalize Diffusion Natural Scale Bessel Process 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.



The authors are thankful to Prof. Masatoshi Fukushima for drawing their attention to the paper [4]. They also thank Prof. Matsuyo Tomisaki and Dr. Christophe Profeta for their valuable comments.

The research of the first author, Kouji Yano, was supported by KAKENHI (26800058) and partially by KAKENHI (24540390). The research of the second author, Yuko Yano, was supported by KAKENHI (23740073).


  1. 1.
    R.M. Blumenthal, Excursions of Markov Processes. Probability and Its Applications (Birkhäuser, Boston, 1992)zbMATHCrossRefGoogle Scholar
  2. 2.
    R.M. Blumenthal, R.K. Getoor, Markov Processes and Potential Theory. Pure and Applied Mathematics, vol. 29 (Academic, New York, 1968)Google Scholar
  3. 3.
    L. Chaumont, R.A. Doney, On Lévy processes conditioned to stay positive. Electron. J. Probab. 10(28), 948–961 (2005)MathSciNetGoogle Scholar
  4. 4.
    Z.-Q. Chen, M. Fukushima, One-point reflection. Stoch. Process. Appl. 125(4), 1368–1393 (2015)zbMATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    K.L. Chung, J.B. Walsh, Markov Processes, Brownian Motion, and Time Symmetry, 2nd edn. Grundlehren der Mathematischen Wissenschaften, vol. 249 (Springer, New York, 2005)Google Scholar
  6. 6.
    R.A. Doney, Fluctuation Theory for Lévy Processes. Lecture Notes in Mathematics, vol. 1897 (Springer, Berlin, 2007) [Lectures from the 35th Summer School on Probability Theory held in Saint-Flour, 6–23 July 2005, Edited and with a foreword by Jean Picard]Google Scholar
  7. 7.
    W. Feller, On second order differential operators. Ann. Math. (2) 61, 90–105 (1955)Google Scholar
  8. 8.
    W. Feller, Generalized second order differential operators and their lateral conditions. Ill. J. Math. 1, 459–504 (1957)zbMATHMathSciNetGoogle Scholar
  9. 9.
    P.J. Fitzsimmons, R.K. Getoor, Smooth measures and continuous additive functionals of right Markov processes, in Itô’s Stochastic Calculus and Probability Theory (Springer, Tokyo, 1996), pp. 31–49Google Scholar
  10. 10.
    M. Fukushima, On general boundary conditions for one-dimensional diffusions with symmetry. J. Math. Soc. Jpn. 66(1), 289–316 (2014)zbMATHMathSciNetCrossRefGoogle Scholar
  11. 11.
    N. Ikeda, S. Watanabe, Stochastic Differential Equations and Diffusion Processes, 2nd edn. North-Holland Mathematical Library, vol. 24 (North-Holland, Amsterdam, 1989)Google Scholar
  12. 12.
    K. Itô, Essentials of Stochastic Processes. Translations of Mathematical Monographs, vol. 231 (American Mathematical Society, Providence, 2006) [Translated from the 1957 Japanese original by Yuji Ito]Google Scholar
  13. 13.
    K. Itô, H.P. McKean Jr., Diffusion Processes and Their Sample Paths (Springer, Berlin, 1974) [Second printing, corrected, Die Grundlehren der mathematischen Wissenschaften, Band 125]zbMATHGoogle Scholar
  14. 14.
    J.T. Kent, Eigenvalue expansions for diffusion hitting times. Z. Wahrsch. Verw. Gebiete 52(3), 309–319 (1980)zbMATHMathSciNetCrossRefGoogle Scholar
  15. 15.
    S. Kotani, Krein’s strings with singular left boundary. Rep. Math. Phys. 59(3), 305–316 (2007)zbMATHMathSciNetCrossRefGoogle Scholar
  16. 16.
    M. Maeno, One-dimensional h-path generalized diffusion processes, in Annual Reports of Graduate School of Humanities and Sciences, Nara Women’s University, vol. 21 (2006), pp. 167–185Google Scholar
  17. 17.
    H.P. McKean Jr., Elementary solutions for certain parabolic partial differential equations. Trans. Am. Math. Soc. 82, 519–548 (1956)zbMATHMathSciNetCrossRefGoogle Scholar
  18. 18.
    H.P. McKean Jr., Excursions of a non-singular diffusion. Z. Wahrsch. Verw. Gebiete 1, 230–239 (1962/1963)Google Scholar
  19. 19.
    C. Profeta, Penalization of a positively recurrent diffusion by an exponential function of its local time. Publ. Res. Inst. Math. Sci. 46(3), 681–718 (2010)zbMATHMathSciNetCrossRefGoogle Scholar
  20. 20.
    C. Profeta, Penalizing null recurrent diffusions. Electron. J. Probab. 17(69), 23 (2012)Google Scholar
  21. 21.
    D. Revuz, M. Yor, Continuous Martingales and Brownian Motion, 3rd edn. Grundlehren der Mathematischen Wissenschaften, vol. 293 (Springer, Berlin, 1999)Google Scholar
  22. 22.
    L.C.G. Rogers, Itô excursion theory via resolvents. Z. Wahrsch. Verw. Gebiete 63(2), 237–255 (1983); Addendum 67(4), 473–476 (1984)Google Scholar
  23. 23.
    P. Salminen, One-dimensional diffusions and their exit spaces. Math. Scand. 54(2), 209–220 (1984)zbMATHMathSciNetGoogle Scholar
  24. 24.
    P. Salminen, P. Vallois, M. Yor, On the excursion theory for linear diffusions. Jpn. J. Math. 2(1), 97–127 (2007)zbMATHMathSciNetCrossRefGoogle Scholar
  25. 25.
    P. Salminen, M. Yor, Tanaka formula for symmetric Lévy processes, in Séminaire de Probabilités XL. Lecture Notes in Mathematics, vol. 1899 (Springer, Berlin, 2007), pp. 265–285Google Scholar
  26. 26.
    T. Takemura, State of boundaries for harmonic transforms of one-dimensional generalized diffusion processes, in Annual Reports of Graduate School of Humanities and Sciences, Nara Women’s University, vol. 25 (2010), pp. 285–294Google Scholar
  27. 27.
    M. Tomisaki, Intrinsic ultracontractivity and small perturbation for one-dimensional generalized diffusion operators. J. Funct. Anal. 251(1), 289–324 (2007)zbMATHMathSciNetCrossRefGoogle Scholar
  28. 28.
    S. Watanabe, On time inversion of one-dimensional diffusion processes. Z. Wahrsch. Verw. Gebiete 31, 115–124 (1974/1975)Google Scholar
  29. 29.
    K. Yano, Excursion measure away from an exit boundary of one-dimensional diffusion processes. Publ. Res. Inst. Math. Sci. 42(3), 837–878 (2006)zbMATHMathSciNetCrossRefGoogle Scholar
  30. 30.
    K. Yano, Excursions away from a regular point for one-dimensional symmetric Lévy processes without Gaussian part. Potential Anal. 32(4), 305–341 (2010)zbMATHMathSciNetCrossRefGoogle Scholar
  31. 31.
    K. Yano, Two kinds of conditionings for stable Lévy processes, in Probabilistic Approach to Geometry. Advanced Studies in Pure Mathematics, vol. 57 (Mathematical Society of Japan, Tokyo, 2010), pp. 493–503Google Scholar
  32. 32.
    K. Yano, On harmonic function for the killed process upon hitting zero of asymmetric Lévy processes. J. Math. Ind. 5A, 17–24 (2013)Google Scholar
  33. 33.
    K. Yano, Y. Yano, M. Yor, Penalising symmetric stable Lévy paths. J. Math. Soc. Jpn. 61(3), 757–798 (2009)zbMATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  1. 1.Graduate School of ScienceKyoto UniversityKyotoJapan
  2. 2.Department of MathematicsKyoto Sangyo UniversityKyotoJapan

Personalised recommendations